Jump to content
Sign in to follow this  
Randomjourney

First week of Lexapro, very anxious, is this normal?

Recommended Posts

Hello,

My main issues are Generalised Anxiety Disorder and OCD and I've been going through a bad time lately so I also have some Depression. 

I'm on day 4 of Lexapro.

Day 1- was fine, anxiety seemed calmed.

Day 2- was fine.

Day 3- was fine, until that night. My anxiety got really, really bad and I ended up taking a benzo. (I don't usually take them). I got four hours of sleep on this, then I woke up feeling very anxious again. 

Day 4- very anxious today.

Is this normal? Is it a case of worse before better? Any help would be appreciated. :-)

Share this post


Link to post
Share on other sites

Random

Unfortunately, it is not unusual for anti-depressant, including ssri's to make one anxious before it works on calming and lifting mood.  And many psych doctors prescribe low doze benzos to help one through the adjustment.  We all respond differently for these meds but what you are experiencing is not unusual.  And it is often the case of worse before better

Tim

 

Share this post


Link to post
Share on other sites

I experienced increased anxiety when I started Lexapro.  In my case [which should not be generalized] the anxiety decreased noticeably by week 5.  But I was looking for full remission of the anxiety and so my doctor prescribed various things including benzos.   What really helped my particular anxiety was when the doctor added buspirone to the Lexapro.  This is NOT advice.  I am completely unqualified to give advice!  I do hope you find what gives you the best possible outcome.  My mental health struggles are or were:  depression, GAD, panic disorder and some OCD.  All good things to you, Randomjourney !

Share this post


Link to post
Share on other sites

Thanks Epictetus. Forgot to mention I'm also on propranolol which is amazing. I don't know much about buspirone, I'm in the UK, so maybe it's not a thing here. 

Share this post


Link to post
Share on other sites
56 minutes ago, Randomjourney said:

My low mood's improved anyway, so at least that's a plus!

Random:

That's a good sign.  May your mood continue to improve.  If you notice a positive shift in mood you will also notice the side effects lessening over the next two weeks.

Tim 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...